MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; PROTEAN FRAGMENT PLATE (DOUBLE HOCKEY STICK, CENTRAL COLUMN PLATE)

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; PROTEAN FRAGMENT PLATE (DOUBLE HOCKEY STICK, CENTRAL COLUMN PLATE)
Catalog Number PRT-FSP-LR, PRT-CCP-RT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the protean fragment plate system includes the relevant precaution: "the fragment plate system is to be used only with skeletal dynamics instruments, implants and accessories." the decision to use third party instrumentation likely negatively impacted the appropriate drill trajectories for the plates, unnecessarily stressing both the screws and the plates.
 
Event or Problem Description
Two implanted protean fragment plates and the screws holding them in place broke three months following initial implantation, requiring revision surgery.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
PROTEAN FRAGMENT PLATE (DOUBLE HOCKEY STICK, CENTRAL COLUMN PLATE)
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key19101887
Report Number3006742481-2024-00007
Device Sequence Number20650013
Product Code HRS
UDI-Device Identifier00841506102917
UDI-Public00841506102917
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPRT-FSP-LR, PRT-CCP-RT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite